Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Abstract Nash manifolds


Author: M. Shiota
Journal: Proc. Amer. Math. Soc. 96 (1986), 155-162
MSC: Primary 58A07
DOI: https://doi.org/10.1090/S0002-9939-1986-0813829-5
MathSciNet review: 813829
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any abstract noncompact Nash manifold is $ {C^\infty }$ diffeomorphic to the interior of some compact $ {C^\infty }$ manifold with boundary, and conversely, that such an interior or a compact $ {C^\infty }$ manifold admits infinitely many abstract Nash manifold structures. The last result is a generalization of [2], where the case of a torus is proved.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin and B. Mazur, On periodic points, Ann. of Math. 81 (1965), 82-99. MR 0176482 (31:754)
  • [2] D. R. Chillingworth and J. Hubbard, A note on nonrigid Nash structures, Bull. Amer. Math. Soc. 77 (1971), 429-431. MR 0276229 (43:1976)
  • [3] C. G. Gibson, K. Wirthmuller, A. A. du Plessis and E. J. N. Looijenga, Topological stability of smooth mappings, Lecture Notes in Math., vol. 552, Springer, 1976. MR 0436203 (55:9151)
  • [4] T. Mostowski, Some properties of the ring of Nash functions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976), 245-266. MR 0412180 (54:307)
  • [5] J. F. Nash, Jr., Real algebraic manifolds, Ann. of Math. 56 (1952), 405-421. MR 0050928 (14:403b)
  • [6] R. Palais, Equivariant real algebraic differential topology, Part I: Smoothness categories and Nash manifolds, Notes, Brandeis Univ., 1972.
  • [7] M. Shiota, Classification of Nash manifolds, Ann. Inst. Fourier (Grenoble) 33 (1983), 209-232. MR 723954 (85b:58004)
  • [8] M. Shiota and M. Yokoi, Triangulations of subanalytic sets and locally subanalytic manifolds, Trans. Amer. Math. Soc. 286 (1984), 727-750. MR 760983 (86m:32014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58A07

Retrieve articles in all journals with MSC: 58A07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0813829-5
Keywords: Nash manifold, real algebraic geometry, semialgebraic set
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society